Toxicité des cathinones de synthèse : un problème émergeant aux urgences

Mégarbane B. Toxicity of synthetic cathinones: an emerging concern in the emergency department. Med Emergency, MJEM 2015; 23:42-6.

Mots clés : agitation, cathinone de synthèse, convulsion, effet de type amphétaminique, intoxication, nouvelle substance psychoactive
Keywords: amphetamine-like, agitation, intoxication, new psychoactive substance, seizure, synthetic cathinone

  • Authors’ affiliation
  • Article history / info
  • Conflict of interest statement

Correspondent author: Bruno Mégarbane , MD, PhD

Réanimation Médicale et Toxicologique, Hôpital Lariboisière,

INSERM 1144, Université Paris-Diderot, 2 Rue Ambroise Paré, 75010 Paris

bruno-megarbane@wanadoo.fr

Category: Continuous Education

Received: April 15, 2015

Accepted: April 29, 2015

There is no conflict of interest to declare

ABSTRACT

The new psychoactive substances including synthetic cathinones have changed the landscape of recreational drugs since 2005. Mainly sold on internet, they represent a “legal” alternative to controlled and regulated psychoactive substances. The new technologies, their attractive lower prices and legal marketing contributed to make the new psychoactive substances become increasingly popular. However, significant physical, psychical, and addictive consequences of their unique or repeated use seem to represent a growing health concern with remaining uncertainties for the future. Emergency departments in the occidental countries admit increasing numbers of poisoned patents in relation to the use of synthetic cathinones, referred for excessive psychomotor stimulation and delirium. Cases of coma, seizures, cardiovascular compromise, organ failure and even fatalities have been recently reported.

RÉSUMÉ

Les nouveaux produits de synthèse dont font partie les cathinones, ont totalement modifié le paysage des drogues festives depuis 2005. Vendus essentiellement sur internet, ils constituent généralement une alternative « légale » aux substances psychoactives contrôlées et réglementées. Les nouvelles technologies, leur coût plus réduit, et leur image pseudo-légale ont fortement contribué à les populariser. Néanmoins, les conséquences somatiques, psychiques et addictologiques de leur consommation, unique ou répétée, semblent croissantes avec de nombreuses inconnues pour l’avenir. Ainsi, le nombre de patients adressés dans les services d’urgence des pays occidentaux à la suite de la consommation de cathinones de synthèse augmente régulièrement, avec essentiellement des tableaux de stimulation psychomotrice et de délire aigu. Des cas de coma, de convulsions, de complications cardiovasculaires, de défaillance d’organe voire de décès ont aussi été récemment rapportés.

Full article